Ohio, 2001Damaging Winds in Ohio, July 1, 2001
July 1, 2001 · NWS ILN · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 1, 8:30 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 1, 8:30 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
930 AM EDT SUN JUL 1 2001
SFC FNT NOW ALNG OH/MI BORDER AND INTO NRN IN...WTH LINE OF
CONVECTION DVLPNG AHD OF FNT ACRS IWX AND CLE AREA. BAND SEEMS TO
HAVE A MORE RAPID ERLY MOVEMENT THAN SRLY...THOUGH NEW DVLPMT
OCCURRING ALNG SRN EDGE. LOOKS LIKE SHOULD ENTER LIM GROUP BY 11 AM.
WTH LINE FILLING IN...WL UPDATE NRN ZONE TO LKLY...BUT KEEP TIMING
UNTIL MID AFTN. LIKE CRNT WORDING AND CHOICE OF AREA FOR SEVR
MTN...AS WELL AS MTN BEING MAINLY WIND DAMAGE. WB0 IS 11.6K FT...SO
LOOKS LIKE MAIN THREAT WL BE WND.
FOR ILN FA...LOOKS LIKE EARLY AFTN IS WHEN THINGS WL KICK OFF FOR
POTL SEVR IN ESPCY CNTRL OH..-.AND LATE AFTN FOR CVG/PMH AREA. LOOKS
LIKE THREAT FOR SEVR SHOULD BE THROUGH FA AROUND 00Z.
MISILN OUT IN A FEW.
.ILN...NONE.
JDR
In the hours before
Special weather statement, Jul 1, 9:10 AM EST, 4 hours 5 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-012000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1010 AM EDT SUN JUL 1 2001
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF
OHIO...INDIANA AND NORTHERN KENTUCKY IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS THIS AFTERNOON. THERE IS ALSO A MODERATE RISK FOR
SEVERE WEATHER IN CENTRAL OHIO AND FOR THE AREA ALL ALONG THE OHIO
RIVER.
A STRONG COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE REGION
THIS AFTERNOON WITH THUNDERSTORMS OUT AHEAD OF THE FRONT. WHILE THE
THUNDERSTORMS WILL PUSH THROUGH WEST CENTRAL OHIO AND AREAS NORTH OF
COLUMBUS BY NOON...THE SEVERE ACTIVITY IS EXPECTED TO BE MAINLY FROM
EARLY AFTERNOON ON. DURING PEAK DAYTIME HEATING...THE LINE OF
THUNDERSTORMS WILL EXTEND FROM CENTRAL OHIO SOUTHWEST TOWARD
CINCINNATI AND SOUTHERN INDIANA.
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY IN
CENTRAL OHIO AND NEAR THE OHIO RIVER...WITH THE MAIN THREAT BEING
DAMAGING STRAIGHT LINE WINDS.
SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FORn ACTIVATION THIS
AFTERNOON.
JDR
Thunderstorm Wind, Clark
- When
- July 1, 1:15 PM EST to 1:25 PM EST
- Where
- Clark County, Springfield
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.800
Strong winds knocked down numerous trees and powerlines. A few buildings sustained some damage.
Thunderstorm Wind, Fairfield
- When
- July 1, 1:15 PM EST to 1:20 PM EST
- Where
- Fairfield County, Millersport
- Measured
- 50 kt (58 mph)
- Property damage
- $25,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.900, -82.533
A barn was blown off its foundation and numerous trees were knocked down.
Thunderstorm Wind, Warren
- When
- July 1, 3:00 PM EST to 3:05 PM EST
- Where
- Warren County, 7 mi NW of Lebanon
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -84.300
Several trees were knocked down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Michigan, July 1 to 31, 2001$150 million · 17 events
- Heat in Pennsylvania, July 1, 20011 death · 5 events
- Rip Current in Michigan, July 1, 20011 death · 1 event
- Damaging Winds and Lightning Strikes in Maryland, July 1, 2001$1.4 million · 9 events
- Hail and Damaging Winds in New York, July 1, 2001$461,000 · 2 in hail · 27 events
- Tropical Storm in Guam, July 1 to 3, 2001$800,000 · 1 event
- Flash Flooding and Hail in Texas, July 1, 2001$335,000 · 1 in hail · 14 events
- Wildfire in Alaska, July 1 to 7, 2001$400,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 1, 2001$200,000 · 1 in hail · 12 events
- Tornado in Florida, July 1, 2001$100,000 · F1 · 1 event
- Flood in Minnesota, July 1 to 31, 2001$250,000 · 1 event
- Damaging Winds and Lightning Strike in West Virginia, July 1, 2001$169,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256682, 5256684, 5256683.